Heavy Rain, Duval
- When
- September 15, 11:00 PM EST to September 16, 5:00 PM EST
- Where
- Duval County, 0.91 mi SW of Atlantic Beach
- Reported by
- Mesonet
- Coordinates
- 30.320, -81.410
A station measured 3.23 since midnight.
Deep layer troughing with WSW upper level flow advected moisture inland form the Gulf of Mexico. This moisture feed combined with daytime instability and a front sagging southward over S Ga triggered heavy rainfall potential across the local forecast area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Deep layer troughing with WSW upper level flow advected moisture inland form the Gulf of Mexico. This moisture feed combined with daytime instability and a front sagging southward over S Ga triggered heavy rainfall potential across the local forecast area. PWAT values were 2.17 to 2.19 inches, and some cells trained across local areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 15, 9:09 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1009 PM EDT MON SEP 15 2014 .UPDATE... AFTERNOON CONVECTION CONTINUES TO DISSIPATE WITH JUST A FEW POCKETS OF LEFTOVER STRATIFORM RAIN AND A FEW ISOLATED LIGHTNING STRIKES OVER MAINLY SOUTHEAST GEORGIA THIS EVENING. THIS ACTIVITY WILL CONTINUE TO WIND DOWN WITH A LOW CHANCE OF MAINLY JUST ISOLATED ACTIVITY AFTER MIDNIGHT. ALTHOUGH RAIN CHANCES WILL BEGIN TO INCREASE AGAIN LATE TONIGHT OVER THE SUWANNEE VALLEY AS ACTIVITY DEVELOPS OFF THE GULF OF MEXICO. OTHERWISE...MUGGY CONDITIONS WILL CONTINUE OVERNIGHT WITH LOWS IN THE 70S. && .AVIATION... CONVECTION HAS WRAPPED UP FOR THE NIGHT AND VFR CONDITIONS SHOULD PREVAIL FOR THE REST OF THE NIGHT. THERE IS HOWEVER A CHANCE THAT A FEW POCKETS OF LOW STRATUS MAY TRY TO DEVELOP OVERNIGHT. CONFIDENCE THOUGH IS NOT HIGH ENOUGH TO JUSTIFY AN INCLUSION IN THE TAFS AT THIS TIME. ANOTHER ACTIVE DAY OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND THE BEST CHANCES WILL BE AT THE FLORIDA TERMINALS AROUND MID TO LATE AFTERNOON. A BRIEF PERIOD OF IFR CONDITIONS IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGEST ACTIVITY. && .MARINE... NO HEADLINES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK WITH OFFSHORE FLOW AT NIGHT AND LOCAL SEA BREEZES DURING THE DAY...ALL AT 15 KNOTS OR LESS. ONLY CAVEAT WILL BE INCREASING LONG PERIOD SWELLS FROM EDOUARD WED/THU WHICH MAY PUSH THE OFFSHORE WATERS INTO COMBINED SEAS OF 4-6 FT AND A SCEC HEADLINE MAY BE NEEDED. RIP CURRENTS: LOW RISK CONTINUES INTO TUE...THEN LONG-PERIOD SWELLS FROM EDOUARD WILL IMPACT THE BEACHES WITH AT LEAST A MODERATE RISK OF RIP CURRENTS BEGINNING WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 70 88 / 60 50 40 20 SSI 75 84 72 85 / 60 70 60 40 JAX 72 87 71 88 / 30 70 60 50 SGJ 74 86 72 84 / 30 70 70 60 GNV 71 86 70 87 / 20 60 60 50 OCF 71 87 70 86 / 20 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/PETERSON/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 PM EDT MON SEP 15 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 959 PM EDT MON SEP 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... MINOR FLOODING IS OCCURRING ON THE ST. MARYS RIVER. SEE THE LATEST RIVER FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGH MIDWEEK AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA. RAIN CHANCES WILL PERSIST THROUGH THE WEEK...BECOMING LIKELY AREA WIDE ON TUESDAY AND OVER NORTHEAST FLORIDA ON WEDNESDAY. MINOR RIVER FLOODING WILL CONTINUE THE NEXT SEVERAL DAYS ON PARTS OF THE ST. MARYS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT MON SEP 15 2014
GAZ150-163-152245-
CLINCH-WARE-
604 PM EDT MON SEP 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE AND CLINCH
COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF ARGYLE...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOMERVILLE...COGDELL...ARGYLE...MANOR...EMERSON PARK...WARESBORO AND
NEEDHAM THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3117 8278 3119 8272 3118 8268 3120 8267
3127 8244 3106 8229 3103 8276
TIME...MOT...LOC 2205Z 254DEG 11KT 3110 8262
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT MON SEP 15 2014
GAZ150-164-152300-
CHARLTON-WARE-
608 PM EDT MON SEP 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE AND
CHARLTON COUNTIES FOR VALID UNTIL 700 PM EDT...
AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF RACE POND...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HOMELAND...FOLKSTON AND RACE POND THROUGH 700 PM EDT.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3083 8190 3083 8195 3078 8198 3079 8202
3076 8202 3075 8204 3072 8204 3066 8215
3092 8243 3113 8221 3109 8221 3101 8213
3101 8208 3107 8206 3095 8189 3091 8192
3090 8189
TIME...MOT...LOC 2208Z 220DEG 13KT 3091 8222
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT MON SEP 15 2014
FLZ024-GAZ165-152330-
INLAND CAMDEN-NASSAU-
640 PM EDT MON SEP 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
730 PM EDT...
AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER HILLIARD...MOVING NORTHEAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...
KINGS FERRY AND COLESBURG THROUGH 730 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3090 8166 3082 8168 3060 8187 3069 8204
3070 8204 3079 8197 3082 8193 3082 8190
3103 8186 3091 8165
TIME...MOT...LOC 2241Z 209DEG 15KT 3073 8191
PETERSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT MON SEP 15 2014
FLZ025-152330-
DUVAL-
648 PM EDT MON SEP 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF TALLYRAND...MOVING NORTH AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TALLYRAND...SAN MARCO...JACKSONVILLE...ARLINGTON AND OCEANWAY THROUGH
730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8160 3035 8171 3056 8161 3057 8159
3058 8161 3057 8159 3054 8158 3054 8155
3052 8154 3055 8152 3056 8152 3056 8150
3054 8148
TIME...MOT...LOC 2248Z 198DEG 13KT 3041 8162
PETERSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 PM EDT MON SEP 15 2014
GAZ150>152-164-165-152345-
BRANTLEY-CHARLTON-INLAND CAMDEN-PIERCE-WARE-
702 PM EDT MON SEP 15 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
PIERCE...BRANTLEY...CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER FOLKSTON...MOVING NORTHEAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...
FOLKSTON...RACE POND AND WINOKUR THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3084 8191 3082 8193 3083 8194 3082 8196
3080 8196 3078 8198 3079 8202 3075 8202
3075 8204 3106 8245 3127 8233 3110 8182
TIME...MOT...LOC 2303Z 221DEG 10KT 3085 8199
PETERSONThe Jacksonville radar (KJAX), 33 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
4 heavy rain, 1 lightning. Local standard time, as filed.
A station measured 3.23 since midnight.
An observation site measured 3.62 since midnight.
A Citizen Weather station reported 4.11 over 12 hours.
Street flooding was reported in the Hogans Creek area.
Lightning hit a tower at the Jacksonville Regional Communications Center which caused local dispatch to loose power. The cost of damage was unknown, but it was estimated for this event to be included in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539404, 539405, 539406, 539403, 539408.